OSA's Digital Library

Journal of the Optical Society of America

Journal of the Optical Society of America

  • Vol. 66, Iss. 1 — Jan. 1, 1976
  • pp: 63–64

Wave path of a Gaussian beam in an inhomogeneous medium

S. Kozaki and K. Kimura  »View Author Affiliations


JOSA, Vol. 66, Issue 1, pp. 63-64 (1976)
http://dx.doi.org/10.1364/JOSA.66.000063


View Full Text Article

Acrobat PDF (196 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The main purpose of this study is to find the wave path of a beam wave in an inhomogeneous medium in which the permittivity is assumed to decrease linearly in one direction. A two-dimensional Gaussian beam is considered which can be described as a superposition of a number of plane waves. Variations of amplitude of the beam are illustrated. There are some differences between the path of the beam and the ray path obtained by Fermat’s principle.

© 1976 Optical Society of America

Citation
S. Kozaki and K. Kimura, "Wave path of a Gaussian beam in an inhomogeneous medium," J. Opt. Soc. Am. 66, 63-64 (1976)
http://www.opticsinfobase.org/josa/abstract.cfm?URI=josa-66-1-63

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited